ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Arbitrary Lagrangian-Eulerian finite-element method for computation of two-phase flows with soluble surfactants

Ganesan, Sashikumaar and Tobiska, Lutz (2012) Arbitrary Lagrangian-Eulerian finite-element method for computation of two-phase flows with soluble surfactants. In: JOURNAL OF COMPUTATIONAL PHYSICS, 231 (9). pp. 3685-3702.

[img] PDF
jou_comp_phy_231-9_3685-3702_2012.pdf - Published Version
Restricted to Registered users only

Download (1838Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/j.jcp.2012.01.018

Abstract

A finite-element scheme based on a coupled arbitrary Lagrangian-Eulerian and Lagrangian approach is developed for the computation of interface flows with soluble surfactants. The numerical scheme is designed to solve the time-dependent Navier-Stokes equations and an evolution equation for the surfactant concentration in the bulk phase, and simultaneously, an evolution equation for the surfactant concentration on the interface. Second-order isoparametric finite elements on moving meshes and second-order isoparametric surface finite elements are used to solve these equations. The interface-resolved moving meshes allow the accurate incorporation of surface forces, Marangoni forces and jumps in the material parameters. The lower-dimensional finite-element meshes for solving the surface evolution equation are part of the interface-resolved moving meshes. The numerical scheme is validated for problems with known analytical solutions. A number of computations to study the influence of the surfactants in 3D-axisymmetric rising bubbles have been performed. The proposed scheme shows excellent conservation of fluid mass and of the total mass of the surfactant. (C) 2012 Elsevier Inc. All rights reserved.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to Elsevier Science
Keywords: Finite-elements;ALE approach;Interfacial fluid flows;Soluble surfactant;Navier-Stokes equations
Department/Centre: Division of Information Sciences > Supercomputer Education & Research Centre
Date Deposited: 23 Aug 2012 07:30
Last Modified: 23 Aug 2012 07:30
URI: http://eprints.iisc.ernet.in/id/eprint/44442

Actions (login required)

View Item View Item